Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dramatic decrease in CD4 count
Feb 7, 2001

Hi doctor I was diagnosed as HIV+ in Nov 2000. Everything is still new to me. My CD4 count then was 713 and VL 1900. My doctor said it was still early for treatment but gave me vitamins including betacarotene. My second test in Jan 2001 came back CD4 count is 521 and VL 4080. I am very confused as to what this means, does this mean that I am one of the fast progressors and will develop AIDS soon given the big decline in my CD4 in such a short period of time? My doctor suggested we wait for my next test in March to determine if we need to start treatment but in the meantime gave me Phytogard. I have read somewhere that betacarotene is not good for people not on antiretroviral treatment, do you think this can be the reason for the dramatic decline in my CD4 count. Please help me understand all this as I am very scared as I am living in a country where treatment drugs are sill very new and expensive and where people are dying everyday of AIDS-related illnesses.

Response from Dr. Holodniy

I agree with your doctor, in that I would wait until March or so and get another set of numbers. Your numbers are still good and you can afford to wait. Betacarotene has been studied and DOES NOT increase viral load. MH



Previous
My STI (Update # 3)
Next
Virus Life Outside the body

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement